3 doctors weighed in:

Can adriamycin (doxorubicin) (chemo) cause neuropathy?

3 doctors weighed in
Dr. Michele Arnold
Physical & Rehabilitation Medicine
1 doctor agrees

In brief: Yes

Doxorubicin (adriamycin (doxorubicin)) can indeed cause nerve damage, but not always the typical 'peripheral neuropathy' seen with other chemotherapy drugs.
It affects the myelin sheath of nerve and ganglia and can cause 'ganglionopathy'. Symptoms include numbness/tingling in both the arms/hands and legs/feet (not just the feet). Other drugs given alongside adriamycin (doxorubicin) can add to the risk.

In brief: Yes

Doxorubicin (adriamycin (doxorubicin)) can indeed cause nerve damage, but not always the typical 'peripheral neuropathy' seen with other chemotherapy drugs.
It affects the myelin sheath of nerve and ganglia and can cause 'ganglionopathy'. Symptoms include numbness/tingling in both the arms/hands and legs/feet (not just the feet). Other drugs given alongside adriamycin (doxorubicin) can add to the risk.
Dr. Michele Arnold
Dr. Michele Arnold
Thank
Dr. David Rosenfeld
Pain Management

In brief: Yes

Neuropathy after adriamycin (doxorubicin) is well documented.

In brief: Yes

Neuropathy after adriamycin (doxorubicin) is well documented.
Dr. David Rosenfeld
Dr. David Rosenfeld
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
35 years in practice
978K people helped
Continue
111,000 doctors available